Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 75, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 11, 2013, 3:45 AM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2013, 3:45 AM MDT (09:45 UTC)
- Expired
- Aug 11, 2013, 5:15 AM MDT
- In force
- 90 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chaves County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 105 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430
WGUS55 KABQ 110945
FFWABQ
NMC005-041-111115-
/O.NEW.KABQ.FF.W.0075.130811T0945Z-130811T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 AM MDT SUN AUG 11 2013
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 515 AM MDT
* AT 340 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS STRETCHING FROM ELKINS...TO
KENNA...TO MILNESAND AND LINGO. THE STORMS PRODUCING VERY HEAVY
RAIN WERE NEARLY STATIONARY. RADAR HAS INDICATED UP TO 3 INCHES OF
RAIN HAS FALLEN IN THE LAST HOUR NEAR AND SOUTH OF KENNA. EARLIER
THIS MORNING...SEVERAL INCHES OF RAIN FELL AROUND LINGO.
ADDITIONAL STORMS MOVING INTO AREA MAY BRING UP TO 1 INCH OF
ADDITIONAL RAINFALL TO THE AREA...EXACERBATING THE FLOODING
THREAT. U.S. HIGHWAY 70...RAILROAD MOUNTAIN ROAD...AND STATE
HIGHWAY 114 WILL BE IMPACTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
&&
LAT...LON 3358 10306 3357 10407 3373 10408 3387 10390
3387 10304 3372 10304
$$
342 follow-up statements
704
WGUS75 KABQ 111054
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 AM MDT SUN AUG 11 2013
NMC005-041-111115-
/O.CON.KABQ.FF.W.0075.000000T0000Z-130811T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-CHAVES-
454 AM MDT SUN AUG 11 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM MDT FOR EAST
CENTRAL CHAVES AND SOUTHERN ROOSEVELT COUNTIES...
AT 452 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED NEAR MILNESAND...OR ABOUT 36 MILES SOUTH OF PORTALES...MOVING
EAST AT 5 MPH.
SEVERAL INCHES OF WATER CAN BE EXPECTED ON AREA ROADWAYS FROM
MILNESAND TO LINGO...INCLUDING STATE HIGHWAY 114. U.S. HIGHWAY 70
AND RAILROAD MOUNTAIN ROAD NEAR KENNA MAY ALSO BE IMPACTED FROM
EARLIER RAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
&&
LAT...LON 3358 10306 3357 10407 3373 10408 3387 10390
3387 10304 3372 10304
$$
34439
WGUS75 KABQ 111115
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
515 AM MDT SUN AUG 11 2013
NMC005-041-111124-
/O.EXP.KABQ.FF.W.0075.000000T0000Z-130811T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-CHAVES-
515 AM MDT SUN AUG 11 2013
...FLASH FLOOD WARNING WILL EXPIRE AT 515 AM MDT FOR EAST CENTRAL
CHAVES AND SOUTHERN ROOSEVELT COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
DECREASING IN INTENSITY ACROSS NORTHEAST CHAVES AND SOUTHERN
ROOSEVELT COUNTIES. THEREFORE...SOME MINOR FLOODING MAY
CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3358 10306 3357 10407 3373 10408 3387 10390
3387 10304 3372 10304
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:30 AM MDT, 15 minutes earlier.
Area forecast discussion, Aug 11, 3:30 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT SUN AUG 11 2013 .DISCUSSION... LARGE AREA OF RAIN COVERING MUCH OF THE SOUTH CENTRAL WITH SHOWERS AND STORMS MORE ACTIVE SOUTHEAST/EAST CENTRAL...AND SOME OF THESE ARE HEAVY RAINERS. THE ENTIRE MESS IS MOVING NORTHEAST ATTM. FORECAST SURFACE PATTERN FOR THE CWA LACKING THE LOW LEVEL EASTERLY FLOW OF FRIDAY AND SATURDAY. WINDS AND THEREFORE CONVECTION MAY MOVE A BIT FASTER TODAY WITH SOME INDICATION THERE/S AN UPPER PERTURBATION OR TWO TO PASS THROUGH THE CENTRAL PORTION OF THE STATE...AND TPW IMAGERY SHOWS AN INCH OR MORE OVER MOST OF THE SOUTHEAST THREE QUARTERS OF THE STATE...ALTHOUGH WATER VAPOR IMAGERY SUGGESTS SOME DRIER AIR ALOFT COULD START TO WORK INTO THE WEST. CONCERN THAT AFTER THIS MORNINGS ACTIVITY DIMINISHES THERE MAY BE A BRIEF LULL BEFORE CONVECTION GETS GOING AGAIN...WHICH HRRR INDICATES IT MAY NOT REGENERATE TO CURRENT LEVELS. THEREFORE WILL ALLOW THE FFA TO RUN ITS COURSE AND EXPIRE AT 6AM. HOWEVER...ANY STORM COULD STILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING...AND WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL MENTIONED IN THE ZFP. MONDAY NOT LOOKING AS DRY AS PREVIOUSLY THOUGHT WITH PLENTY OF RESIDUAL MOISTURE UNDERNEATH THE BUILDING RIDGE. LATEST NAM BRINGING IN THE BOUNDARY INTO THE NORTH/NORTHEAST MONDAY EVENING AND IT REACHES THE CENTRAL MT CHAIN TUESDAY AFTERNOON/EVENING. HAVE MADE SOME ADJUSTMENTS TO THE POP/WX GRIDS TO ACCOUNT FOR THIS. LOW LEVEL EASTERLY FLOW PERSISTS WEDNESDAY THEN WEAKENS SOME INTO THURSDAY AS THE UPPER RIDGE AXIS STAYS TO OUR WEST AND NORTHWEST. OVERALL INDICATIONS ARE THE UPCOMING WORK WEEK AND INTO NEXT WEEKEND MAY BE MORE ACTIVE AND WETTER ESPECIALLY FOR PORTIONS OF THE NORTH AND EAST. && .FIRE WEATHER... EXCELLENT HUMIDITY RECOVERIES AGAIN THIS MORNING AS SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE LOWER RIO GRANDE VALLEY EASTWARD ACROSS THE EAST CENTRAL PLAINS. THESE SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE MORNING HOURS BEFORE DIMINISHING. THIS AFTERNOONS CROP OF THUNDERSTORMS IS EXPECTED TO GET A LATER START THAN YESTERDAY...BUT RESIDUAL MOISTURE SHOULD BE ENOUGH FOR STORMS TO DEVELOP ACROSS THE HIGH TERRAIN. STORM MOTIONS WILL BE FROM WEST TO EAST AND A BIT FASTER THAN YESTERDAY. NONETHELESS...LOCALLY HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN. OTHERWISE... HUMIDITIES WILL BE VERY CLOSE TO YESTERDAYS READINGS...WITH HIGH TEMPERATURES REMAINING SLIGHTLY BELOW NORMAL. THE MONSOON PLUME WILL BE CUT OFF MONDAY AS THE UPPER HIGH SHIFTS WESTWARD. RECYCLE MODE IN THE FORM OF SHOWERS AND THUNDERSTORMS WILL BE IN FULL SWING...THOUGH COVERAGE SHOULD START TO TREND DOWNWARD SOMEWHAT. TEMPS SHOULD ALSO BE A FEW DEGREES WARMER THAN TODAY. BY TUESDAY...THE UPPER HIGH WILL BE ELONGATED OVER SOUTHERN NM...BUT NORTHWEST FLOW ALOFT OVER NORTHEAST NM WILL HELP DRIVE A BACK DOOR COLD FRONT INTO THE REGION. STORMS ON TUESDAY WILL FAVOR NE NM NEAR THE FRONT AS DRIER AIR WILL CONTINUE TO MOVE IN FROM THE WEST ELSEWHERE. HUMIDITIES WILL TREND DOWNWARD...MAINLY ACROSS WESTERN AND CENTRAL AREAS...MONDAY AND TUESDAY. THE FRONT WILL SAG FURTHER SOUTH ACROSS THE PLAINS TUESDAY NIGHT AND WEDNESDAY...AS THE UPPER HIGH FOCUSES OVER THE BOOTHEEL OF NM. WITH ABUNDANT LOW LEVEL MOISTURE MOVING IN BEHIND THE FRONT...NOT ONLY WILL HUMIDITIES GET A BOOST...BUT CHANCES FOR THUNDERSTORMS WILL INCREASE. ELSEWHERE....STORMS WILL CONTINUE TO RELY ON RECYCLED MOISTURE. NOT MUCH CHANGE LATE IN THE WEEK...THE UPPER HIGH WILL REMAIN OVER THE BOOTHEEL REGION...AND DRY AIR ALOFT WILL CONTINUE TO FILTER INTO THE STATE AROUND THE HIGH. EASTERN PLAINS WILL REMAIN THE FAVORED AREA FOR STORMS...THOUGH HIGH TERRAIN STORMS WILL REMAIN POSSIBLE WITH RECYCLED MOISTURE. && .AVIATION... 06Z TAF CYCLE WIDESPREAD TSRA ACROSS MUCH OF THE AREA ALONG AND SOUTH OF I40 IS MERGING INTO A LARGE SHIELD OF STRATIFORM RAINFALL SURROUNDING THE ABQ METRO AREA. ANOTHER LARGE RAIN SHIELD WITH EMBEDDED THUNDER IS SLIDING NORTHEAST OUT OF SOUTHERN NM WHERE VERY RICH MOISTURE IS INTERACTING WITH AN UPPER LEVEL WAVE. CONFIDENCE HIGH ON RAINFALL FOR AREAS ALONG AND SOUTH OF I-40 FOR REST OF TONIGHT...WITH THE LOWEST CIGS AROUND KROW. MODEL SOUNDINGS INDICATE IFR CONDITIONS BY MORNING OVER THIS REGION. THICK CLOUD COVER WILL LINGER OVER THE REGION THROUGH MID MORNING WITH EVEN SOME SHOWERS CONTINUING OVER THE EASTERN PLAINS. STORMS SHOULD BE LATE TO FIRE UP ACROSS THE REGION SUNDAY AS HEATING WILL BE HARD TO COME BY UNTIL AFT 21Z. GUYER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 85 59 88 61 / 30 20 20 10 DULCE........................... 79 50 81 51 / 30 30 30 20 CUBA............................ 80 51 80 53 / 40 30 30 20 GALLUP.......................... 81 52 82 58 / 40 30 30 20 EL MORRO........................ 77 52 78 53 / 50 30 40 20 GRANTS.......................... 78 52 81 57 / 40 40 40 20 QUEMADO......................... 78 51 81 55 / 50 40 40 20 GLENWOOD........................ 83 58 87 61 / 40 40 20 20 CHAMA........................... 74 46 75 47 / 40 30 40 30 LOS ALAMOS...................... 78 55 81 56 / 40 30 30 20 PECOS........................... 77 54 80 55 / 40 30 30 20 CERRO/QUESTA.................... 78 47 77 49 / 30 30 40 30 RED RIVER....................... 69 45 67 45 / 50 30 50 30 ANGEL FIRE...................... 73 46 75 46 / 40 30 50 30 TAOS............................ 79 49 81 51 / 30 20 30 20 MORA............................ 76 51 76 51 / 40 30 40 30 ESPANOLA........................ 83 55 86 59 / 30 30 20 20 SANTA FE........................ 79 53 82 59 / 30 30 30 20 SANTA FE AIRPORT................ 82 56 84 59 / 30 20 20 20 ALBUQUERQUE FOOTHILLS........... 82 60 86 61 / 40 30 30 20 ALBUQUERQUE HEIGHTS............. 83 63 86 67 / 30 30 20 20 ALBUQUERQUE VALLEY.............. 85 60 89 65 / 30 30 20 20 ALBUQUERQUE WEST MESA........... 84 62 87 66 / 30 30 20 20 LOS LUNAS....................... 85 61 89 65 / 30 30 20 20 RIO RANCHO...................... 85 62 87 66 / 30 30 20 20 SOCORRO......................... 86 62 87 65 / 40 40 30 20 SANDIA PARK/CEDAR CREST......... 80 58 84 55 / 40 30 30 20 TIJERAS......................... 82 58 85 59 / 30 30 30 20 MORIARTY/ESTANCIA............... 81 55 83 58 / 40 30 30 20 CLINES CORNERS.................. 78 55 81 59 / 40 30 40 20 GRAN QUIVIRA.................... 79 56 81 60 / 40 40 30 20 CARRIZOZO....................... 82 60 83 62 / 40 30 20 20 RUIDOSO......................... 74 57 75 56 / 60 40 40 20 CAPULIN......................... 80 51 82 55 / 50 20 30 30 RATON........................... 82 53 83 55 / 40 20 30 30 SPRINGER........................ 81 53 86 57 / 40 20 30 30 LAS VEGAS....................... 78 53 81 56 / 40 30 30 20 CLAYTON......................... 88 61 89 63 / 30 20 30 30 ROY............................. 86 58 85 62 / 40 20 30 30 CONCHAS......................... 87 63 92 68 / 30 20 20 20 SANTA ROSA...................... 87 62 90 64 / 30 20 20 20 TUCUMCARI....................... 89 65 92 68 / 30 20 20 20 CLOVIS.......................... 87 64 89 66 / 40 20 20 10 PORTALES........................ 86 66 90 68 / 30 20 20 10 FORT SUMNER..................... 87 65 91 67 / 40 20 20 10 ROSWELL......................... 89 67 92 70 / 40 20 20 10 PICACHO......................... 83 61 86 64 / 50 30 20 20 ELK............................. 77 59 81 60 / 60 40 20 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 10 2013 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING...WILL BE POSSIBLE TODAY AND TONIGHT. HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING...ALTHOUGH POSSIBLE WITH ANY STORM...IS MOST LIKELY ALONG AND SOUTH OF INTERSTATE 40. RECENT WILD FIRE BURN SCARS WILL BE SUSCEPTIBLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN SUNDAY...WHICH COULD LEAD TO FLASH FLOODING...ALTHOUGH ATMOSPHERIC CONDITIONS APPEAR TO BE SOMEWHAT LESS FAVORABLE THAN TODAY. AREAS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE ARIZONA BORDER LOOK TO HAVE THE BEST POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:22 PM MDT | Areal Flood Advisory | ABQ | Catron | 4 hr |
| Aug 10, 7:13 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Aug 10, 7:56 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Aug 10, 9:00 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Aug 10, 9:40 PM MDT | Areal Flood Advisory | ABQ | Socorro | 110 min |
| Aug 11, 12:11 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Aug 11, 12:45 AM MDT | Flash Flood Warning | ABQ | Roosevelt | 3 hr |
| Aug 11, 2:21 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 114 min |
| Aug 11, 5:22 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 113 min |
| Aug 11, 4:03 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 87 min |
| Aug 11, 4:42 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 2 hr |
| Aug 11, 5:54 PM MDT | Areal Flood Advisory | ABQ | McKinley | 111 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.